Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Seifert fibered surgery manifolds of composite knots

Authors: John Kalliongis and Chichen M. Tsau
Journal: Proc. Amer. Math. Soc. 108 (1990), 1047-1053
MSC: Primary 57M25
MathSciNet review: 1002161
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A classification is given for the composite knots and the Dehn surgery on these knots which yield Seifert fibered surgery manifolds. We prove that if a knot $ K$ is the composition of two torus knots, then some (unique) integral surgery on $ K$ yields a Seifert fibered manifold, and conversely if the surgery manifold of a composite knot $ K$ is Seifert fibered, then $ K$ is the composition of two torus knots and the surgery must be integral surgery, which is uniquely determined.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25

Additional Information

PII: S 0002-9939(1990)1002161-6
Keywords: Composite knot, torus knot, surgery manifold, Seifert fibered manifold, incompressible surface
Article copyright: © Copyright 1990 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia